Alert archive / Georgia / Freeze Watches in 2014

Freeze Watch 2, NWS Atlanta, GA

March 4, 20145 counties in Georgia

NWS Atlanta, GA issued this freeze watch at Mar 4, 2014, 3:54 AM EST for 5 counties in Georgia. It took effect at Mar 5, 2014, 1:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 4, 2014, 3:54 AM EST (08:54 UTC)
In effect from
Mar 5, 2014, 1:00 AM EST
Expired
Mar 4, 2014, 1:45 PM EST
In force
Issued by
NWS Atlanta, GA

Counties Fannin County, GA, Lumpkin County, GA, Towns County, GA, Union County, GA, White County, GA

The radar

The Greer radar (KGSP), 159 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2014-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2014-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

274 
WWUS72 KFFC 040854
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
354 AM EST TUE MAR 4 2014

GAZ006-008-009-015-016-041700-
/O.NEW.KFFC.FZ.A.0002.140305T0600Z-140305T1400Z/
/O.CON.KFFC.FZ.W.0002.000000T0000Z-140304T1500Z/
FANNIN-UNION-TOWNS-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
354 AM EST TUE MAR 4 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING.

* LOCATIONS...PORTIONS OF NORTHERN GEORGIA.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...THE FREEZE WARNING IS THROUGH 10 AM THIS MORNING. THE
  FREEZE WATCH IS IN EFFECT FROM 1 AM TONIGHT THROUGH 9 AM
  WEDNESDAY MORNING. 

* IMPACTS...FREEZING TEMPERATURES MAY DAMAGE OR KILL TENDER 
  EARLY SPRING VEGETATION 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT
IN AND CLOSE TO THE WATCH AREA. THOSE WITH
AGRICULTURAL INTERESTS IN THE WATCH AREA SHOULD MAKE
PREPARATIONS TO PROTECT SENSITIVE VEGETATION AND YOUNG TREES.

&&

$$

GAZ001>005-007-011>014-019>025-027-030>039-041>062-066>076-078-
079-081>085-041500-
/O.CON.KFFC.FZ.W.0002.000000T0000Z-140304T1500Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-GILMER-CHATTOOGA-GORDON-
PICKENS-DAWSON-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-
MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-
OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-
DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-
COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-
WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-
WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE...
GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...
CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...
COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...
MACON
354 AM EST TUE MAR 4 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* LOCATIONS...NORTH AND MUCH OF CENTRAL GEORGIA...MAINLY ALONG 
  AND NORTH OF A HAMILTON TO MACON TO LOUISVILLE LINE. 

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...THROUGH 10 AM THIS MORNING.

* IMPACTS...FREEZING TEMPERATURES MAY DAMAGE OR KILL TENDER 
  EARLY SPRING VEGETATION 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$
2 follow-up statements
851 
WWUS72 KFFC 041458
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
958 AM EST TUE MAR 4 2014

GAZ006-008-009-015-016-042300-
/O.EXP.KFFC.FZ.W.0002.000000T0000Z-140304T1500Z/
/O.CON.KFFC.FZ.A.0002.140305T0600Z-140305T1400Z/
FANNIN-UNION-TOWNS-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
958 AM EST TUE MAR 4 2014

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...
...FREEZE WARNING WILL EXPIRE AT 10 AM EST THIS MORNING...

* LOCATIONS...PORTIONS OF NORTHERN GEORGIA.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...THE FREEZE WATCH IS IN EFFECT FROM 1 AM TONIGHT
  THROUGH 9 AM WEDNESDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES MAY DAMAGE OR KILL TENDER 
  EARLY SPRING VEGETATION 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT
IN AND CLOSE TO THE WATCH AREA. THOSE WITH
AGRICULTURAL INTERESTS IN THE WATCH AREA SHOULD MAKE
PREPARATIONS TO PROTECT SENSITIVE VEGETATION AND YOUNG TREES.

&&

$$

GAZ001>005-007-011>014-019>025-027-030>039-041>062-066>076-078-
079-081>085-041600-
/O.EXP.KFFC.FZ.W.0002.000000T0000Z-140304T1500Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-GILMER-CHATTOOGA-GORDON-
PICKENS-DAWSON-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-
MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-
OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-
DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-
COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-
WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-
WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE...
GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...
CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...
COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...
MACON
958 AM EST TUE MAR 4 2014

...FREEZE WARNING WILL EXPIRE AT 10 AM EST THIS MORNING...

TEMPERATURES ACROSS THE AREA CONTINUE TO WARM THIS MORNING.
TEMPERATURES ACROSS A LARGE PORTION OF THE AREA ARE ALREADY ABOVE
FREEZING. PORTIONS OF FAR NORTH GEORGIA ARE EXPECTED TO WARM TO
ABOVE FREEZING WITHIN THE NEXT TWO HOURS.

$$
462 
WWUS72 KFFC 041845
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
145 PM EST TUE MAR 4 2014

GAZ006-008-009-015-016-050245-
/O.UPG.KFFC.FZ.A.0002.140305T0600Z-140305T1400Z/
/O.NEW.KFFC.FZ.W.0003.140305T0600Z-140305T1400Z/
FANNIN-UNION-TOWNS-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
145 PM EST TUE MAR 4 2014

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST
WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...PORTIONS OF NORTHEASTERN GEORGIA.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...FROM 1 AM TONIGHT THROUGH 9 AM WEDNESDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES MAY DAMAGE OR KILL TENDER 
  EARLY SPRING VEGETATION 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS
IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION.

&&

$$

GAZ007-014-050245-
/O.NEW.KFFC.FZ.W.0003.140305T0600Z-140305T1400Z/
GILMER-DAWSON-
145 PM EST TUE MAR 4 2014

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST
WEDNESDAY.

* LOCATIONS...PORTIONS OF NORTHEASTERN GEORGIA

* TEMPERATURES...IN THE MID 30S.

* TIMING...FROM 1 AM TONIGHT THROUGH 9 AM WEDNESDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES MAY DAMAGE OR KILL TENDER 
  EARLY SPRING VEGETATION 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS
IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze watch went out at Mar 4, 12:02 AM EST, 3 hours 52 minutes earlier.

Area forecast discussion, Mar 4, 12:02 AM EST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1202 AM EST TUE MAR 4 2014

.PREV DISCUSSION... /ISSUED 954 PM EST MON MAR 3 2014/

..FREEZING DRIZZLE POSSIBLE TONIGHT NORTH AND PORTIONS OF CENTRAL GEORGIA...

UPDATE...COMPLEX SETUP IN PLACE ACROSS THE AREA AS SOUTHWEST FLOW AT THE
SURFACE AHEAD OF LOW PRESSURE WAS OVERTAKEN BY WRAP AROUND
NORTHWEST FLOW...AND NOW THAT IS BEING OBLITERATED BY A STRONG
ADVANCING WEDGE FRONT. AREAS TO THE EAST OF US HAVE SEEN THE BRUNT
OF THE EFFECTS OF THESE FEATURES WITH THUNDER ALONG THE WEDGE AND
STRONG STORMS IN MOIST WARM FLOW TO THE SOUTHEAST. FOR THE LOCAL
AREA...ATTENTION NOW TURNS TO DRIZZLE POTENTIAL AND MORE
IMPORTANTLY THE FREEZING DRIZZLE POTENTIAL. AS FAR AS THE
DRIZZLE...FEEL THERE WILL BE SOME AROUND BUT VERY PATCHY AS
DEWPOINT DEPRESSIONS REMAIN IN THE 4 TO 6 DEGREE RANGE WITH MUCH
OF THE SATURATION JUST OFF THE SURFACE. ADD TO THAT A PERSISTENT
MODERATE WIND ALL NIGHT AND THE LIMITED REPORTS OF DZ THUS FAR AND
PROSPECTS ARE THERE BUT MINIMAL.

AS FAR AS THE TEMPS...AREAS FROM ELLIJAY TO CARROLLTON ARE NOW AT
FREEZING OR BELOW BUT INTERESTINGLY...THE WEDGE FRONT HAS STALLED
THE ADVANCEMENT OF THE SUB FREEZING AIR. WRF AND NAM12 HAVE THE
BEST HANDLE ON THIS WITH THE WRF EVEN SUGGESTING THAT THE SUB
FREEZING TEMPS DONT EVEN MAKE IT TO ATL OVERNIGHT. GIVEN THE
COMPLEXITIES OF THE SETUP AND THE OTHERWISE POOR MODEL
PERFORMANCE...AM INCLINED TO LEAVE SPS AS IS FOR NOW ADVERTISING
AT LEAST A POSSIBILITY OF FZDZ. OTHERWISE FORECAST IS ON TRACK AND
NO CHANGES ARE PLANNED.

DEESE

PREV DISCUSSION... /ISSUED 721 PM EST MON MAR 3 2014/

PREV DISCUSSION... /ISSUED 213 PM EST MON MAR 3 2014/

FREEZE WARNING FOR NORTH AND PARTS OF CENTRAL GEORGIA TONIGHT...

PATCHY FREEZING DRIZZLE POSSIBLE ACROSS PARTS OF NORTH AND
   CENTRAL GEORGIA TONIGHT...

SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
MODELS ARE IN GOOD AGREEMENT WITH A STRONG COLD AIR ADVECTION
PATTERN SETTING UP BEHIND TODAY'S COLD FRONTAL PASSAGE... WITH
CURRENT NORTHWEST WINDS SWINGING NORTHEAST AND EAST TONIGHT... AND
SETTING UP A COLD WEDGE NOSING DOWN THE APPALACHIANS BEFORE
MORNING.

AS A RESULT... THE MAIN SHORT TERM CONCERN WILL BE THE FREEZING
TEMPERATURES SPREADING INTO NORTH GEORGIA THIS EVENING AND INTO
CENTRAL GEORGIA OVERNIGHT. THIS COUPLED WITH MODEL SOUNDING DATA
SHOWING SOME LINGERING MOISTURE TRAPPED IN THE LOW LEVEL TEMPERATURE
INVERSION... WHICH COULD RESULT IN PATCHES OF DRIZZLE THIS
EVENING... CHANGING OVER TO PATCHY FREEZING DRIZZLE TONIGHT. THE
GREATER THREAT FOR PATCHES OF FREEZING DRIZZLE SEEMS TO BE ALONG AND
NORTH OF A ROME TO CANTON TO GAINESVILLE LINE WHERE MODEL MOISTURE
SEEMS TO BE DEEPER. HOWEVER... CANNOT RULE OUT PATCHY FREEZING
DRIZZLE AS FAR SOUTH AS A HAMILTON TO MACON TO LOUISVILLE LINE
WHERE TEMPERATURES ARE EXPECTED TO REACH FREEZING. THE FREEZING
DRIZZLE THREAT IS NOT EXPECTED TO BE WIDESPREAD SINCE MOISTURE IS
VERY LIMITED AND RELATIVELY SHALLOW. HOWEVER...A FEW SLICK SPOTS ON
ELEVATED SURFACES SUCH AS BRIDGES AND OVERPASSES ARE POSSIBLE
OVERNIGHT. THE GROUND BASED ROADWAYS ARE TOO WARM TO EXPECT ANY
SIGNIFICANT ICE PROBLEMS THERE. FOR FURTHER DETAILS ON THE FREEZING
TEMPS AND DRIZZLE... PLEASE SEE THE LATEST FREEZE WARNING AND
SPECIAL WEATHER STATEMENTS POSTED FOR THESE POTENTIAL THREATS
TONIGHT.

OTHERWISE... TEMPERATURES WILL BE TRICKY... ESPECIALLY ON TUESDAY AS
NAM KEEPS THE AREA CLOUDY THROUGH THE PERIOD... WHILE THE GFS
SCATTERS CLOUDS DURING THE EARLY-MID AFTERNOON...BUT PROBABLY JUST
BRIEFLY. LEANING TOWARD THE CLOUDIER NAM WITH AN ACTIVE WESTERLY
FLOW ALOFT. NAM AND GFS DO AGREE ON INCREASING MOISTURE... CLOUDS
AND RAIN CHANCES SPREADING INTO CENTRAL GEORGIA BY LATE TUESDAY
AFTERNOON...THEN INTO PARTS OF NORTH GEORGIA TUESDAY NIGHT... ALL
DRIVEN BY A STRONG UPPER DISTURBANCE THAT PUSHES EAST OF THE LOWER
MS VALLEY REGION BY TUESDAY EVENING. THIS WILL SPREAD SHOWERS FROM
SOUTH AND CENTRAL GEORGIA NORTHWARD TO PROBABLY NEAR A CARROLLTON TO
ATLANTA TO GAINESVILLE LINE TUESDAY NIGHT. EXPECTING ONLY SHOWERS
WITH THIS SYSTEM AS INSTABILITIES REMAIN WELL SOUTH... MOSTLY AROUND
THE GULF COASTAL REGIONS. BASICALLY TOOK A MAV AND MET BLEND FOR
MOST ELEMENTS THROUGH THE SHORT TERM. 39

39

LONG TERM /WEDNESDAY THROUGH MONDAY/...
NO MAJOR CHANGES PLANNED WITH MAINLY ONLY TWEAKS TO THE WEDNESDAY
NIGHT TO THURSDAY NIGHT TIME FRAME. GFS AND NAM ARE NOW SIGNIFICANTLY
DIFFERENT WITH THE NAM MUCH DRIER AND OVERALL CONFIDENCE FOR RAIN
CHANCES HAS DECREASED.
BDL

PREVIOUS DISCUSSION...
LOOKS LIKE THE GFS AND ECMWF ARE IN GOOD AGREEMENT TO START THE
EXTENDED FORECAST. THERE ARE SOME MINOR DIFFERENCES IN AVAILABLE
MOISTURE AND STRENGTH OF THE SYSTEM BUT THE PATTERN IS VERY
SIMILAR. BY 00Z WED...MOISTURE BEGINS TO MOVE BACK INTO THE AREA
FROM THE SOUTH BUT THE MAIN FRONTAL BOUNDARY FROM THE EXITING
SYSTEM TONIGHT STAYS JUST SOUTH OF THE AREA. WE SHOULD SEE SOME
SHOWERS WED MAINLY ACROSS CENTRAL GA BUT THAT IS ABOUT IT UNTIL
THE MAIN WAVE MOVES IN THU. BY WED AFTERNOON A WAVE BEGINS TO FORM
OFF THE TX GULF COAST AND DEEPENS INTO A CLOSED LOW BY 12Z THU
ALONG THE AL/FL COAST. THIS CLOSED LOW TRACKS ACROSS FL AND OUT
INTO THE ATLANTIC BY 00Z FRI...BUT IT PUSHES THE MAIN AREA OF
MOISTURE ACROSS GA THU MORNING BRINGING PRECIP TO THE REGION
THROUGH FRIDAY. THERE IS VERY LITTLE INSTABILITY WITH THIS SYSTEM
AND IT LOOK LIKE WE SHOULD ONLY SEE AN INCH OR LESS OF PRECIP
ACROSS THE STATE. THU/FRI. TEMPS ON AVERAGE WILL BE A FEW DEGREES
BELOW NORMAL DUE TO CLOUD COVER AND PRECIPITATION. ONCE THIS
SYSTEM EXITS THE AREA FRI...HIGH PRESSURE BUILDS BACK IN FROM THE
SOUTHEAST AND LOOKS TO KEEP NORTH AND CENTRAL GA DRY THROUGH
SATURDAY.

01

&&

.AVIATION...
06Z UPDATE...
NW FLOW WILL GO EASTERLY LATER TODAY AS THE WEDGE FRONT CONTINUES
TO BUILD IN FROM THE WEST. SKIES WILL REMAIN CLOUDY AT LEAST
THROUGH THE EVENING WITH CIGS MVFR. NOT CONFIDENT SKIES WILL GO
PCLDY FOR THE OVERNIGHT PERIOD. HAVE TAKEN FZDZ OUT OF
PREVAILING...DEWPOINT DEPRESSIONS ARE PRETTY BIG...IT SHOULD
REALLY BE PATCHY.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM CONFIDENCE ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          63  28  48  33 / 100  10  10  20
ATLANTA         60  29  47  35 /  90  10  10  20
BLAIRSVILLE     55  27  48  31 / 100  10  10  10
CARTERSVILLE    57  31  49  34 / 100  10  10  20
COLUMBUS        62  34  49  38 / 100  10  40  60
GAINESVILLE     58  29  47  34 /  90  10  10  10
MACON           65  33  45  35 / 100  10  30  60
ROME            55  29  50  33 / 100  10  10  10
PEACHTREE CITY  62  31  46  33 /  90  10  20  30
VIDALIA         73  35  45  37 /  80  20  30  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING UNTIL 10 AM EST TUESDAY FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS...CARROLL...
CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...
COWETA...CRAWFORD...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LUMPKIN...MADISON...MERIWETHER...MONROE...MORGAN...MURRAY...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...
PICKENS...PIKE...POLK...PUTNAM...ROCKDALE...SOUTH FULTON...
SPALDING...TALBOT...TALIAFERRO...TOWNS...TROUP...TWIGGS...
UNION...UPSON...WALKER...WALTON...WARREN...WASHINGTON...WHITE...
WHITFIELD...WILKES...WILKINSON.

&&
Hazardous weather outlook, Mar 3, 2:44 PM EST, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
244 PM EST MON MAR 3 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
244 PM EST MON MAR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A FREEZE WARNING IS IN EFFECT FOR MUCH OF GEORGIA TONIGHT...
MAINLY ALONG AND NORTH OF A LINE FROM HAMILTON TO MACON TO
LOUISVILLE. TENDER EARLY SPRING VEGETATION NEEDS TO BE PROTECTED
FROM THE FREEZING TEMPERATURES.

PATCHY FREEZING DRIZZLE WILL BE POSSIBLE TONIGHT WHERE
TEMPERATURES DIP TO OR BELOW FREEZING...GENERALLY ALONG AND NORTH
OF A LINE ROM HAMILTON TO MACON TO LOUISVILLE. WHILE WIDESPREAD
TRAVEL IMPACTS ARE NOT EXPECTED...SOME LIGHT ICE ACCUMULATIONS ARE
POSSIBLE ALONG ELEVATED SURFACES...INCLUDING BRIDGES AND
OVERPASSES...MAINLY NORTH OF A LINE FROM ROME TO CANTON TO
GAINESVILLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ANOTHER SYSTEM LOOKS TO APPROACH THE AREA FROM THE SOUTHWEST AND
BRING THE NEXT CHANCE FOR PRECIPITATION MAINLY LATE WEDNESDAY
THROUGH FRIDAY. THERE IS QUITE A BIT OF UNCERTAINTY WITH THE
STRENGTH AND TIMING OF THIS SYSTEM...SO PLEASE MONITOR FUTURE
UPDATES FOR ANY CHANGES MADE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 1:45 PM ESTFreeze WarningFFCDawson, Fannin, Gilmer, Lumpkin, Towns, Union and 1 more19 hr

Nearby

Freeze Watches in Georgia, 2014Every freeze watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.